MAUDE Adverse Event Report: C.R. Bard, Inc. (BASD) -3006260740 PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. Bard, Inc. (BASD) -3006260740 PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 1706060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Bacteremia (4846)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2021, a patient underwent a port placement procedure via the right subclavian vein.Approximately three months and sixteen days later, on (b)(6) 2021, blood culture testing reportedly revealed staphylococcus aureus bacteremia.On the same date, the right chest mediport was removed.During the removal procedure, purulent material was observed within the port pocket, and cultures were obtained from the pocket and catheter tip.However, the current status of the patient remains unknown.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6)2021, a patient underwent a port placement procedure via the right subclavian vein.Approximately three months and sixteen days later, on (b)(6)2021, blood culture testing reportedly revealed staphylococcus aureus bacteremia.On the same date, the right chest mediport was removed.During the removal procedure, purulent material was observed within the port pocket, and cultures were obtained from the pocket and catheter tip.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: although the sample was not returned for evaluation, medical records were provided and reviewed.Medical records alleged that the new six fr power port was implanted via the right subclavian vein.Venous access was obtained and fluoroscopic guidance confirmed proper wire placement within the venous circulation.Fluoroscopic imaging confirmed appropriate catheter positioning within the central circulation.The catheter flushed and aspirated saline without difficulty following placement.Approximately three months sixteen days later blood culture testing revealed the presence of staphylococcus aureus bacteremia.Same day, port removal was planned.Procedures were performed and cultures were obtained from the port pocket due to the presence of purulent material within the pocket.The port and catheter were freed from the pocket, the catheter was removed from the vein, and the catheter tract was suture ligated.The catheter tip was also collected and sent for culture.Hemostasis was achieved, and the port pocket was closed over a vessel loop using layers of vicryl suture.Therefore, it can be confirmed that the patient had experienced the bacteremia and purulent discharge.However, the relationship to the port is unknown.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon available information, the definitive root cause was unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PowerPort isp Implantable Port, ChronoFlex Single-Lumen, 6F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50560458
Report Number3006260740-2026-06364
Device Sequence Number10507615
Product Code LJT
UDI-Device Identifier00801741026546
UDI-Public(01)00801741026546
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122899
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1706060
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale